Alert archive / Colorado / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 129, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jun 29, 2001, 6:41 PM MDT for Cheyenne County, Colorado. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 29, 2001, 6:41 PM MDT (00:41 UTC)
- Expired
- Jun 29, 2001, 7:30 PM MDT
- In force
- 49 min
- Issued by
- NWS Goodland, KS
- Area
- Whole counties
County Cheyenne County, CO
The radar
The Goodland radar (KGLD), 98 km from the middle of the area, began a volume at 00:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 0.7 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 3829 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGLD 300041 SVRGLD COC017-300130- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GOODLAND KS 641 PM MDT FRI JUN 29 2001 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL CHEYENNE COUNTY IN EAST CENTRAL COLORADO * UNTIL 730 PM MDT * AT 641 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 12 MILES NORTHWEST OF FIRSTVIEW...OR ABOUT 21 MILES WEST OF CHEYENNE WELLS...MOVING SOUTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... FIRSTVIEW AT 705 PM MDT HAIL UP TO ONE INCH IN DIAMETER AND STRONG AND DAMAGING WINDS OF 75 MPH OR MORE CAN BE EXPECTED WITH THIS STORM. WHEN THUNDERSTORMS ARE OCCURRING...MOVE INDOORS. DO NOT STAND BY WINDOWS. UNLESS IT IS AN EMERGENCY...AVOID USING TELEPHONES... COMPUTERS...AND ELECTRICAL APPLIANCES UNTIL THE STORM HAS PASSED. DAMAGING WINDS...LARGE HAIL...VERY HEAVY RAIN...AND FREQUENT DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. $$ LAT...LON 3903 10265 3894 10286 3861 10270 3862 10231 ENTWISTLE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 2:30 PM MDT, 4 hours 11 minutes earlier.
Area forecast discussion, Jun 29, 2:30 PM MDT, 4 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 230 PM MDT FRI JUN 29 2001 THE UPPER LOW THAT WAS OVER MISSOURI THIS MORNING HAD BEEN DRIFTING WEST SLOWLY. NCEP MODEL CONSENSUS WEAKENS THE LOW AND MOVES THE LOW INTO TEXAS BY LATE SUNDAY AS AN UPPER LEVEL RIDGE BUILDS INTO THE CENTRAL PLAINS. THIS PATTERN SHOULD KEEP TEMPERATURES VERY WARM WITH MAINLY DRY CONDITIONS OVER NORTHWEST KANSAS AND SURROUNDING AREAS THIS WEEKEND. AFTER THIS EVENING...ABOUT THE ONLY CHANCE FOR STORMS WILL BE LATE TOMORROW AND EARLY SATURDAY EVENING AS DAYTIME HEATING COMBINED WITH LOW LEVEL MOISTURE SUPPORTS WIDELY SCATTERED CONVECTION. THE MID LEVEL TEMPERATURES HAVE BEEN COOL OVER EASTERN KANSAS DURING THE LAST 2 DAYS WITH TEMPERATURES AROUND +6C AT TOPEKA. MID LEVEL TEMPERATURES SHOULD RECOVER THIS WEEKEND AS THE LOW FILLS AND MOVES SOUTHWEST. TROF WITH WEAK THERMAL SUPPORT HAS BEEN TRIGGERING CONVECTION ACROSS NORTHEAST COLORADO AND SOUTHWEST NEBRASKA. CONVECTION FINALLY BROKE THE CAP JUST NORTHWEST OF NORTH PLATTE AROUND 20Z NEAR CENTER OF THETA-E RIDGE WITH CENTER OF 360+ K. EXPECT MOISTURE RICH AIR WITH THETA-E GREATER THAN 355K WILL BE ABLE TO SUPPORT AT LEAST WIDELY SCATTERED STORMS INTO THIS EVENING INTO NORTHWEST KANSAS AS BOUNDARY DRIFTS SOUTH. LOCAL CASE STUDY SHOWS GOOD CORRELATION BETWEEN 700 MB TEMPERATURES AND HIGH TEMPERATURES. FORECAST YIELDS BASICALLY 95 TO 100 FOR THE NEXT 3 DAYS. THE NGM TEMPERATURES LOOK REASONABLE...SO WILL FOLLOW. THE MAV COOLS TEMPERATURES ON SUNDAY (84 AT GLD)...BUT WILL REJECT THIS AS EVEN CHANCE FOR A BACK DOOR FROPA APPEARS REMOTE GIVEN THE POSITION AND STRENGTH OF THE RIDGE. FOR THE EXTENDED...THE CHANCE FOR A BACK DOOR COOL FRONT APPEARS MUCH BETTER AROUND THE MIDDLE OF NEXT WEEK AS THE TROF AMPLIFIES IN THE EAST. THE TREND OF THE AVN/MRF HAS BEEN TO DEEPEN THE UPPER LOW ASSOCIATED WITH THE TROF THAT SINKS TO THE GREAT LAKES AREA BY EARLY WEDNESDAY. THIS POSITION SHOULD SUPPORT A COOLING TREND LATE NEXT WEEK. .GLD...NONE. SKIPPER
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 6:18 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne | 27 min |
| Jun 29, 9:23 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson | 52 min |
| Jun 29, 10:25 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne | 65 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.